2019
2018
2017
2016
2015
2014
2013
2012
2011
2010
2009
2008
2007
2006
2005
2004
2003
2002
2001
2000
1999
1998
1997
1996
1995
1994
1993
1992
1991
1990
1989
1988
1987
1986
1985
1984
1983
1982
1981
1980
1979
1978
1977
1976
1975
1974
1973
1972
1971
1970


Archive

About   Editorial Board   Contacts   Template   Publication Ethics   Peer Review Process

Theory of Probability and Mathematical Statistics
(Teoriya Imovirnostei ta Matematychna Statystyka)



An inequality for the coupling moment in the case of two inhomogeneous Markov chains

V. V. Golomozyĭ

Download PDF

Abstract: We consider discrete Markov chains with phase space {0,1,...} and study conditions under which the expectation of the first coupling moment for two independent discrete time inhomogeneous Markov chains is finite. The coupling moment is defined as the first time when both chains simultaneously visit the zero state. Some special cases are considered where a bound for the expectation of the coupling moment is available.

Keywords: Coupling theory, coupling method, maximal coupling, discrete Markov chains, stability of distributions

Bibliography:
1. W. Doeblin, Expose de la theorie des chaines simples constantes de Markov a un nomber fini d'estats, Mathematique de l'Union Interbalkanique 2 (1938), 77-105.
2. W. Feller, An Introduction to Probability Theory and its Applications, vol. 1, John Wiley & Sons, New York, 1966.
3. N. V. Kartashov, Strong Stable Markov Chains, VSP, Utrecht/TViMS Scientific Publishers, Kiev, 1996.
4. N. V. Kartashov, Exponential asymptotics of matrices of the Markov renewal, Asymptotic Problems for Stochastic Processes, Preprint 77-24, Institute of Mathematics of Academy of Science of Ukraine, Kiev, 1977, pp. 2-43. (Russian)
5. E. Nummelin, A splitting technique for Harris recurrent chains, Z. Wahrscheinlichkeitstheorie Verw. Geb. 43 (1978), 309-318.
6. E. Nummelin and R. L. Tweedie, Geometric ergodicity and $ R$-positivity for general Markov chains, Ann. Probab. 6 (1978), 404-420.
7. T. Lindvall, On coupling of discrete renewal sequences, Z. Wahrscheinlichkeitstheorie Verw. Geb. 48 (1979), 57-70.
8. I. N. Kovalenko and N. Ju. Kuznecov, Postroenie vlozhennogo protsessa vosstanovleniya dlya sushchestvenno mnogomernykh protsessov teorii massovogo obsluzhivaniya i ego primenenie k polucheniyu predelnykh teorem, Preprint 80, vol. 12, no. 80-12, Akad. Nauk Ukrain. SSR, Inst. Kibernet., Kiev, 1980. (Russian)
9. P. Ney, A refinement of the coupling method in renewal theory, Stoch. Process. Appl. 11 (1981), 11-26.
10. E. Numemelin and P. Tuominen, Geometric ergodicity of Harris recurrent Markov chains with applications to renewal theory, Stoch. Process. Appl. 12 (1982), 187-202.
11. E. Nummelin, General Irreducible Markov Chains and Nonnegative Operators, Cambridge University Press, Cambridge, 1984.
12. V. M. Zolotarev, Modern Theory of Summation of Independent Random Variables, Nauka'', Moscow, 1986; English transl., VSP, Utrecht, the Netherlands-Tokyo, Japan, 1997.
13. S. T. Rachev, The Monge-Kantorovich problem on mass transfer and its applications in stochastics, Teor. Veroyatnost. i Primenen. 29 (1984), no. 4, 625-653. (Russian)
14. T. Lindvall, Lectures on the Coupling Method, John Wiley and Sons, 1991.
15. S. P. Mayn and R. L. Tweedie, Markov Chains and Stochastic Stability, Springer-Verlag, 1993.
16. P. Tuominen and R. Tweedie, Subgeometric rates of convergence of f-ergodic Markov chains, Adv. Appl. Probab. 26 (1994), 775-798.
17. P. Tuominen and R. L. Tweedie, Subgeometric rates of convergence of f-ergodic Markov Chains, Adv. Appl. Probab. 26 (1994), 775-798.
18. R. L. Tweedie and J. N. Corcoran, Perfect sampling of ergodic Harris chains, Ann. Appl. Probab. 11 (2001), no. 2, 438-451.
19. H. Thorisson, Coupling, Stationarity, and Regeneration, Springer, New York, 2000.
20. S. F. Jarner and G. O. Roberts, Polynomial convergence rates of Markov chains, Ann. Appl. Probab. 12 (2001), 224-247.
21. R. Douc, E. Moulines, and J. S. Rosenthal, Quantitative bounds for geometric convergence rates of Markov chains, Ann. Appl. Probab. 14 (2004), 1643-1664.
22. R. Douc, E. Moulines, and J. S. Rosenthal, Quantitative bounds on convergence of time-inhomogeneous Markov chains, Ann. Appl. Probab. 14 (2004), no. 4, 1643-1665.
23. R. Douc, E. Moulines, and P. Soulier, Practical drift conditions for subgeometric rates of convergence, Ann. Appl. Probab. 14 (2004), no. 4, 1353-1377.
24. R. Douc, E. Moulines, and P. Soulier, Computable convergence rates for subgeometrically ergodic Markov chains, Bernoulli 13 (2007), no. 3, 831-848.
25. D. J. Daley, Tight bounds for the renewal function of a random walk, Ann. Probab. 8 (1980), no. 3, 615-621.
26. R. Douc, G. Fort, and A. Guillin, Subgeometric rates of convergence of f-ergodic strong Markov processes, Stoch. Process. Appl. 119 (2009), no. 3, 897-923.
27. V. V. Golomozyĭ and M. V. Kartashov, On integrability of the coupling moment for time-inhomogeneous Markov chains, Teor. Imovir. Matem. Statist. 89 (2014), 1-12; English transl. in Theor. Probability and Math. Statist. 89 (2014).
28. V. V. Golomozyĭ, Stability of non-homogeneous Markov chains, Visnyk Kyiv Univ., Ser. Fiz. Mat. Nauk 4 (2009), 10-15. (Ukrainian)
29. V. V. Golomozyĭ, A subgeometric estimate of the stability for time-homogeneous Markov chains, Teor. Imovir. Matem. Statist. 81 (2010), 31-46; English transl. in Theor. Probability and Math. Statist. 81 (2010), 35-50.
30. M. V. Kartashov, Boundedness, limits, and stability of solutions of a perturbation of a nonhomogeneous renewal equation on a semiaxis, Teor. Imovir. Matem. Statist. 81 (2009), 65-75; English transl. in Theor. Probability and Math. Statist. 81 (2010), 71-83.
31. M. V. Kartashov and V. V. Golomozyĭ, The mean coupling time for independent discrete renewal processes, Teor. Imovir. Matem. Statist. 84 (2011), 78-85; English transl. in Theor. Probability and Math. Statist. 84 (2012), 79-86.
32. M. V. Kartashov and V. V. Golomozyĭ, Maximal coupling procedure and stability of discrete Markov chains. I, Teor. Imovir. Matem. Statist. 86 (2012), 81-92; English transl. in Theor. Probability and Math. Statist. 86 (2013), 93-104.
33. M. V. Kartashov and V. V. Golomozyĭ, Maximal coupling procedure and stability of discrete Markov chains. II, Teor. Imovir. Matem. Statist. 87 (2012), 58-70; English transl. in Theor. Probability and Math. Statist. 87 (2013), 65-78.